MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920769
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).Udi# (b)(4).
 
Event or Problem Description
It was reported "during removal, the plastic component of the catheter had a neat split, with the frame uncoiling when attempting to remove.The doctor recommended that the catheter be maintained if removal was impossible.A lumbar x-ray was performed and the catheter was found to be radiopaque.A new attempt to remove the part resulted in the catheter being completely removed.The rest of the surgery was maintained to happen." the patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer reported the catheter separated during use.The customer returned two epidural catheter pieces and lidstock.The returned components were visually examined with and without magnification.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion and coil wire are stretched at the likely distal end with the coil wire extending approximately 21.5cm beyond the extrusion.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end with the coil wire extending approximately 7.4cm beyond the extrusion.Also, both the proximal and distal ends of the returned catheter pieces appear to be intact.The catheter appears to have been used as biological material can be seen between the inner coils.No other defects or anomalies were observed.The proximal end catheter extrusion piece measures approximately 75.8cm and the distal end catheter piece measures approximately 15.0cm.Both catheter pieces combine to measure approximately 90.8cm; thus, none of the catheter appears to be missing.The catheter is within specification of 88.5-91.5 cm per graphic.A device history record review was performed on the epidural catheter with no relevant findings.The ifu for this kit warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." the reported complaint of epidural catheter separating during use was confirmed based upon the sample received.The customer returned two catheter pieces that were separated at the extrusion.None of the catheter appeared to be missing.At the point of separation, the extrusion and coil wire are stretched on the likely proximal piece and is also stretched on the likely distal piece.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19760407
Report Number3006425876-2024-00694
Device Sequence Number15099682
Product Code BSO
UDI-Device Identifier40801902062510
UDI-Public(01)40801902062510(11)240117(17)251231(10)71F24A0570(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberIPN920769
Device Catalogue NumberJC-05400-DCS
Device Lot Number71F24A0570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown